Florida, 2005Funnel Cloud in Florida, June 3, 2005
June 3, 2005 · NWS MFL · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 3, 12:38 AM EST, 10 hours 2 minutes earlier.
Area forecast discussion, Jun 3, 12:38 AM EST, 10 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
138 AM EDT FRI JUN 3 2005
.DISCUSSION...LONG WAVE TROUGH STILL TO W OF THE FLA PENINSULA WITH
WATER VAPOR LOOPS INDICATING AN UPPER LOW MOVING NE FROM THE BASE OF
THE TROUGH FROM THE YUCATAN INTO THE E GULF OF MEX. SURFACE LOW OFF
YUCATAN EXPECTED TO MOVE NE AS WELL. BEING ON THE E SIDE OF THIS
UPPER LOW MEANS THE PLUME OF TROPICAL MOISTURE MOVING N FROM THE W
CARIB WILL CONTINUE TODAY AND TONIGHT...DECREASING SAT SOMEWHAT AS
SURFACE/UPPER LOWS MOVE TOWARD THE FLA BIG BEND AND HIGH PRES BEGINS
TO BUILD INTO S FLA FROM THE ATLC. WILL CONTINUE FLOOD WATCH ALREADY
IN PLACE UNTIL 800 PM THIS EVENING. RADAR RAINFALL ESTIMATES SHOW
LARGE AREA OF 2 TO 4 INCHES OVER ALL OF SOUTH FLORIDA LAST 72 HOURS
WITH SOME AREAS IN THE 6 TO 8 INCH RANGE. TRAJECTORY SEEMS TO
INDICATE THAT MOST VULNERABLE PORTIONS OF S FLA WILL BE W COAST FROM
NAPLES NE TO LAKE OKEE/PALM BEACH COUNTY AREA. SEEING THOUGH THAT
ALL OF S FLA QUITE SATURATED...WILL NOT TRY TO FINE-TUNE WATCH AT
THIS TIME. MIXED BAG ON POP GUIDANCE. LAST WEEK MAV WAS MUCH DRIER
THAN MET. NOW MAV MUCH WETTER THAN MET FOR THE FIRST 2 PERIODS...
THEN THE MET BECOMES MUCH WETTER. WILL GO CATEGORICAL TODAY AND HIGH
SCATTERED TONIGHT...LIKELY SAT AND SCATTERED SAT NIGHT.
.EXTENDED FORECAST...SUN THROUGH THU..UPPER RIDGE FROM ATLC BUILDS
OVER THE BAHAMAS AND OVER S FLA SUN THROUGH TUE WITH SURFACE RIDGE
STRENGTHENING OVER CENTRAL FLA. THE ATMOSPHERE BECOMES DRIER/MORE
STABLE IN THIS PERIOD BUT NOCTURNAL E COAST AND INTERIOR AND W
DIURNAL CONVECTION EXPECTED. WED...ANOTHER TROUGH DEVELOPS OVER THE
GULF WITH THE RIDGE BEING PUSHED EASTWARD AGAIN. A MORE MOIST SW
FLOW AGAIN OVER S FLA WED AND THU.
&&
.MARINE...AN EASTERLY FLOW TODAY...BECOMING SE TONIGHT AND SAT AS
SURFACE LOW MOVES NORTHWARD IN THE GULF. WINDS E TO SE SUN THROUGH
TUE. WINDS THOUGH SHOULD REMAIN 15 KTS OR LESS THROUGH THE PERIOD
EXCEPT POSSIBLY A BIT HIGHER OUTER COASTAL WATERS OFF OF COLLIER
COUNTY TONIGHT AND SAT...DEPENDING ON SURFACE LOW POSITION AND
WHETHER OR NOT PRES GRADIENT INCREASES MORE THAN INDICATED. SEAS
EXPECTED TO BE 4 FT OR LESS ATLC/GULF WATERS AT THIS TIME.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 85 75 86 76 / 80 40 60 30
FORT LAUDERDALE 86 76 86 77 / 80 40 60 30
MIAMI 87 75 87 76 / 80 40 60 30
NAPLES 85 72 85 73 / 80 50 70 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH ALL ZONES UNTIL 800 PM TONIGHT.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 3, 7:05 AM EST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
805 AM EDT FRI JUN 3 2005
FLZ063-066>075-040900-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
805 AM EDT FRI JUN 3 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
...FLASH FLOOD WATCH IN EFFECT...
THUNDERSTORMS: EXPECT SCATTERED THUNDERSTORM ACTIVITY TODAY OVER
SOUTH FLORIDA...MAINLY THIS AFTERNOON. SOME OF THESE STORMS WILL
PRODUCE FREQUENT LIGHTNING, GUSTS TO 40 MPH, AND HEAVY DOWNPOURS.
FLOODING: WIDESPREAD RAINFALL, SOME OF IT HEAVY, IS EXPECTED TODAY.
THE GROUND IS SATURATED FROM SEVERAL DAYS OF RAINFALL OVER SOUTH
FLORIDA. TODAYS RAINFALL WILL ADD TO THE POTENTIAL FOR FLOODING,
THUS A WATCH IS IN EFFECT THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION. SHOWERS AND
THUNDERSTORMS WILL GRADUALLY DIMINISH THROUGH TOMORROW...AS WILL THE
FLOODING POTENTIAL. ONLY ISOLATED SHOWER AND THUNDERSTORM ACTIVITY
IS EXPECTED EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
HANDEL
In the hours before
Special weather statement, Jun 3, 10:15 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1115 AM EDT FRI JUN 3 2005
FLZ069-070-031545-
EASTERN COLLIER-WESTERN COLLIER-
1115 AM EDT FRI JUN 3 2005
...STRONG LINE OF THUNDERSTORMS WITH STRONG WIND GUSTS ABOUT TO
REACH THE COLLIER COUNTY GULF COAST...
AT 1115 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS OVER THE GULF
OF MEXICO 8 MILES SOUTHWEST OF MARCO ISLAND...MOVING NORTHEAST AT 15
MPH.
THESE STORMS WILL REACH MARCO ISLAND...BELLE MEADE...ROYAL PALM
HAMMOCK...AND SOUTH BLOCKS GOLDEN GATE AFTER 1130 AM.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. REMAIN INDOORS IN A STURDY BUILDING
UNTIL THE STORM PASSES.
REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN MIAMI
DIRECTLY AT 305.229.4522.
HANDEL
Funnel Cloud, Collier
- When
- June 3, 10:40 AM EST
- Where
- Collier County, 1 mi N of Marco
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 26.099, -81.381 (the zone’s center; the record gives no point)
A police officer saw a funnel cloud over the Gulf of Mexico just north of Marco Island.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Kansas, June 3, 20051 death · $900,000 · 1 in hail · 10 events
- Flooding in Kansas, June 3 to 4, 2005$1.0 million · 3 events
- Hail and Damaging Wind in Nebraska, June 3, 2005$1.0 million · 52 kt wind · 2 events
- High Wind in Texas, June 3, 2005$450,000 · 61 kt wind · 5 events
- Tornadoes in Kansas, June 3 to 4, 2005$75,000 · F1 · 4 events
- Flooding in Montana, June 3 to 5, 2005$230,000 · 2 events
- Tornadoes in Kansas, June 3, 2005$50,000 · F1 · 5 events
- Flash Flooding and Hail in Texas, June 3, 2005$70,000 · 57 kt wind · 12 events
- Hail and Damaging Wind in Colorado, June 3, 2005$100,000 · 70 kt wind · 2 events
- Flash Flood and High Wind in Texas, June 3, 2005$50,000 · 70 kt wind · 4 events
- Tornado and Hail in Oklahoma, June 3, 2005$24,000 · F0 · 12 events
- Flash Flooding and Hail in Colorado, June 3, 20051.75 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453992.